It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-10-2005, 05:52 PM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Arrow OK-Update from my doc regarding diuretic!

I'm getting really frustrated now. Lillian!!! I know where you're coming from dude!!

I went back to my GP to pick up paper work for the lab to do my 24 hour urine test and requested that I get my BP checked by her nurse again!!! They took it and it was 178/90. Of course I was a bit with the old white coat again. I've been taking mine at home and it has been around 130/85 - 93. I told the nurse that I stopped taking the diuretic after the first time because of my symptoms. Then I wasn't expecting but my doc came in and told me that none of those symptoms are caused by the hydrochlorothiazide. I told her that is how I feel and I'm not like that now because I'm sure its out of my system. She then insisted i take at least 1/2 for now but wants me at the full doseage by next week. I agreed to that but I'm going to wait for the long weekend next week to see if i develop the symptoms again.

It makes me mad that they think I'm just coming out of the blue with these side effects as if I don't know how I feel. I sometimes feel dizzy a couple times a day but I think those are side effects from the lisinopril. After I have these tests run, I'm going to change docs. I think my insurance allows me to change right at the beginning of the year. I miss my old GP....unfortunately my plan doesn't cover him.

What's a Girl of Steel - SuperGirl to do???


Last edited by strong_one; 01-11-2005 at 04:30 AM.

 
Sponsors Lightbulb
   
Old 01-10-2005, 06:41 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,337
Uff-Da! HB UserUff-Da! HB User
Re: OK-Update from my doc regarding diuretic!

Did you also tell her what readings you were getting at home? You apparently didn't have the record of your readings with you, as you weren't expecting to see the doctor. Make sure you take the record with you when you do have your next appointment.

You might try doing some deep breathing exercises in the meantime. Sounds like you need them after today's experience! They can bring blood pressure down.

Oh, remind us in this thread what side effects you were getting that you thought were from the hydrocholothiazide.

 
Old 01-10-2005, 09:51 PM   #3
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Re: OK-Update from my doc regarding diuretic!

The side effects I was getting from the diuretic were dizzyiness, lethargic, and my heart rate was up there...sitting at 124. I couldn't do to much as far as exertion in doing little things like wash dishes without getting winded. Funny now my BP is back up after the doc visit today and having little dizzy spells again. Not as bad but once in a while depending how I move around.

Last edited by strong_one; 01-10-2005 at 09:52 PM.

 
Old 01-11-2005, 03:55 AM   #4
Inactive
 
Join Date: Jan 2003
Location: PA
Posts: 1,193
Moxie75 HB User
Re: OK-Update from my doc regarding diuretic!

Let me first tell you that Lillian is a guy..hehehee..Lillian's Axe is a rock band. As for your doc if he told you that he's a moron. I can tell you that HCTZ causes those same side effects that you are having with me. These doctors kill me when they are condescending to our issues. Your best bet is to ask the pharmacist they seem to know more than the docs about the meds..Lisa

 
Old 01-11-2005, 04:26 AM   #5
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Exclamation Re: OK-Update from my doc regarding diuretic!

Quote:
Originally Posted by Moxie75
Let me first tell you that Lillian is a guy..hehehee..Lillian's Axe is a rock band. As for your doc if he told you that he's a moron. I can tell you that HCTZ causes those same side effects that you are having with me. These doctors kill me when they are condescending to our issues. Your best bet is to ask the pharmacist they seem to know more than the docs about the meds..Lisa
LOL....shows you my age or shows you I'm not into rock. The last time I was into rock I was into Def Leppard but I am still into Aerosmith!!! LOL. Lillian if you're out there...sorry!!!

Anyway, yeah, it makes me so mad! I'm going to try 1/2 the dose over the weekend to see what it does. She say "Let your body get used to it - It won't hurt you!" Ummmm....Yeah tell that to me while I'm driving to work while being dizzy with my heart racing around 150!!! Makes me soooo mad!

 
Old 01-11-2005, 05:27 AM   #6
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: OK-Update from my doc regarding diuretic!

Makes sense. Volume goes down. And, your heart is trying to compensate. I hate doctors who just say "get used to it". I'd ditch that doctor. A few points to consider:

1. What dosage of lisinopril are you on? I'd first make sure you've got this at the 40 mg max.

2. Have you tried any of the CCB's? Verapamil and diltiazem can calm the heart a little. This should allow your BP to drop and prevent your heart from racing to make up for it. Either of these should work well with lisinopril.

3. Your home measurements of 130/85-93 are not really all that bad. That may be as low as you can tolerate it.

Pal

 
Old 01-12-2005, 02:11 PM   #7
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Unhappy Re: OK-Update from my doc regarding diuretic!

Quote:
Originally Posted by Palamedes
Makes sense. Volume goes down. And, your heart is trying to compensate. I hate doctors who just say "get used to it". I'd ditch that doctor. A few points to consider:

1. What dosage of lisinopril are you on? I'd first make sure you've got this at the 40 mg max.

2. Have you tried any of the CCB's? Verapamil and diltiazem can calm the heart a little. This should allow your BP to drop and prevent your heart from racing to make up for it. Either of these should work well with lisinopril.

3. Your home measurements of 130/85-93 are not really all that bad. That may be as low as you can tolerate it.

Pal
Hi Pal,

1.) I'm on 20 mg of lisinopril and now 1/2 of hydrochlorothiazide. I was planning to take the diuretic this weekend but my BP was soaring high again today.....150/100-102 so I took the 1/2 just a few minutes ago to see if it brings it down. My pulse was (running around at work) only 66 but my BP was high. I'm still feeling a bit funny almost like dizzy but not so bad. I feel as if my heart is too slow now and my heart tries to compensate once and a while.

2) I have tried verapamil before....i think that one caused me some pretty bad side effects too.

I just feel so hopeless when it comes to all this!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is it ok for a girl to call/ask out a guy? innocence Relationship Health 103 08-09-2007 08:52 AM
Husband thinks it is ok, but he confuses me sometimes! here4support Relationship Health 8 07-14-2006 11:06 AM
is this ok? charlatans Relationship Health 22 03-10-2006 09:29 AM
Ok every-one I now am so sure it's ovarian pams37 Cancer: Cervical & Ovarian 8 11-19-2005 07:05 AM
hey s gibson are you ok no patience Pain Management 202 11-13-2005 08:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 12:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!